Wisconsin, 2005

Damaging Wind in Wisconsin, June 10, 2005

June 10, 2005 · NWS ARX · 1 event in 1 county or zone

The public and amateur radio operators reported trees down along Highway 58 near Richland Center.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

The public and amateur radio operators reported trees down along Highway 58 near Richland Center.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 10, 2:10 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 2:10 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT FRI JUN 10 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES AND THE
POSSIBILITY OF SEVERE WEATHER.

DATA ANALYSIS AT 2 PM HAD A STALLED WEAK COLD FRONTAL BOUNDARY
EXTENDING FROM THE ARROWHEAD OF MN THROUGH WESTERN WI. ANOTHER
TROUGH EXTENDED FROM NEAR LA CROSSE...EASTWARD TO NEAR OSHKOSH. AREA
OF STRONG CONVECTION FORMED AHEAD OF THESE BOUNDARIES/CONVERGENT
AREAS AND HAS SINCE MOVED INTO CENTRAL WI. MEANWHILE...VISIBLE
SATELLITE WAS SHOWING A VERY COMPACT MVC HEADING NORTHEAST THROUGH
SOUTHERN MN AT THIS TIME. MORE SCATTERED SHRA/TS FIRING ON THE
PERIPHERY OF THIS FEATURE ACROSS NORTHEAST IA AND SOUTHEAST MN.

12Z 10JUN05 GFS/NAM BOTH AGREE ON NEARLY STATIONARY BOUNDARY JUST TO
OUR WEST THROUGH MONDAY. MODELS DIFFER SOMEWHAT IN THE DETAILS AS
FAR AS SHORTWAVE ENERGIES AND QPF PRODUCTION. NAM DOING SOMEWHAT
BETTER IN THE DETAILS INITIALLY...SO LEANED MORE TOWARD ITS SOLUTION.

STATIONARY FRONTAL BOUNDARY WILL REMAIN JUST WEST OF THE AREA
TONIGHT. WITH CONTINUED MOISTURE ADVECTION INTO THE AREA TONIGHT
INTERACTING WITH LEFT-OVER OUTFLOW BOUNDARIES...ALONG WITH ANOTHER
ANTICIPATED MVC ADVECTING NORTHEAST TOWARD THE AREA FROM MO...WILL
CARRY OCCASIONAL SHRA/TS. SEVERE THREAT WILL BE MINIMAL DUE TO WEAK
WIND SHEAR PROFILE OVER THE AREA. THUNDERSTORMS THAT DO FIRE TONIGHT
SHOULD BE OF PULSE NATURE. SO MAIN THREATS WITH THE STORMS WILL BE
GUSTY WINDS/BRIEF HEAVY DOWNPOURS/SMALL HAIL.

SATURDAY LOOKS BETTER FOR ORGANIZED SEVERE STORM POTENTIAL...MAINLY
ACROSS NORTHWEST PART OF FORECAST AREA. AFTERNOON CAPES INCREASE
INTO THE 2000-2500J/KG AS THE 0-6KM BULK SHEAR VALUES INCREASE TO
30-35KT IN VICINITY OF THE FRONTAL BOUNDARY. INCREASED SHRA/TS
CHANCE TO LIKELY BASED ON THIS.

SHRA/TS THREAT CONTINUES SATURDAY NIGHT INTO SUNDAY MORNING AS
ANOTHER WAVE OF LOW PRESSURE RIPPLES NORTHEAST ALONG THE STALLED
BOUNDARY. BY SUNDAY AFTERNOON...INTERIM RIDGE IN GENERAL SOUTHWEST
FLOW ALOFT BUILDS INTO THE AREA...DIMINISHING CHANCES OF SHRA/TS.

BY SUNDAY NIGHT...ANOTHER SIGNIFICANT SHORTWAVE TROUGH/SURFACE LOW
FORMS OVER THE CENTRAL PLAINS. WARM FROM FRONT THIS FEATURE PUSHES
NORTHWARD INTO IOWA AND NORTHERN IL BY MONDAY MORNING. IMPRESSIVE
MOISTURE TRANSPORT INDICATED INTO THE FRONT. COULD BE SOME ELEVATED
CONVECTION REACHING INTO OUR AREA BY LATE IN THE NIGHT.

ON MONDAY...NAM INDICATING STRONG CYCLOGENESIS OVER IA WITH WARM
FRONT LIFTING NORTHWARD INTO CENTRAL WI. THIS WILL CONTINUE THE
CHANCE OF SHRA/TS.

.LONG TERM...TUESDAY THROUGH FRIDAY

VARIANCE CONTINUES IN THE DETAILS WITH GFS/ECMWF/CANADIAN ENSEMBLES.
ALL DO AGREE ON BRINGING A SHORTWAVE TROUGH/CLOSED LOW ACROSS THE
REGION TUESDAY FOR A CHANCE OF SHRA/TS. DGEX/GFS HINT AT A SHORTWAVE
TROUGH DROPPING SOUTHEAST ACROSS NORTHERN WI WEDNESDAY NIGHT. WILL
INSERT A SLIGHT CHANCE OF SHRA/ISOLD TS ACROSS NORTHEAST FORECAST
AREA BASED ON THIS. UPPER TROUGH/CLOSED LOW THEN GETS SQUEEZED
EAST/SOUTHEAST WEDNESDAY THROUGH FRIDAY AS A LARGE RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS. TEMPERATURES SHOULD BE RIGHT
AROUND NORMAL SEASONAL LEVELS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

DAS
Hazardous weather outlook, Jun 10, 4:55 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
555 AM CDT FRI JUN 10 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
555 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND FROM CENTRAL INTO SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT WILL REMAIN WEST OF THE AREA TODAY AND TONIGHT.
SOUTHERLY WINDS AHEAD OF THIS FRONT WILL CONTINUE TO BRING A MOIST
AND UNSTABLE AIR MASS INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL
RESULT IN THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS. IN ADDITION...FLOODING MAY BECOME A
PROBLEM IF THUNDERSTORMS TRAIN ACROSS THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL SYSTEM WILL MOVE THROUGH THE REGION ON
SATURDAY. THIS MAY BRING WITH IT ANOTHER BOUT OF SEVERE
WEATHER. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. ADDITIONAL WEATHER DISTURBANCES WILL MOVE ACROSS THE
REGION FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. WITH EACH PASSING
DISTURBANCE...A CHANCE FOR THUNDERSTORMS WILL EXIST. SOME OF THESE
MAY ALSO BE SEVERE. IN ADDITION...FLOODING MAY BECOME A PROBLEM IF
THUNDERSTORMS TRAIN ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FROM TODAY INTO SATURDAY...AND
EARLY NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

The radar

The La Crosse radar (KARX), 86 km away, was scanning. The volume nearest the first event began at 00:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richland

When
June 10, 6:25 PM CST
Where
Richland County, 5 mi NE of Richland Center
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
GENERAL PUBLIC
Coordinates
43.383, -90.317

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459378.